Alert archive / California / Special Marine Warnings in 2016
Special Marine Warning 7, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Jan 22, 2016, 10:13 PM PST. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2016, 10:13 PM PST (06:13 UTC)
- Expired
- Jan 22, 2016, 10:45 PM PST
- In force
- 32 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 16 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.2 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
209
WHUS56 KEKA 230613
SMWEKA
PZZ450-455-230645-
/O.NEW.KEKA.MA.W.0007.160123T0613Z-160123T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE EUREKA
1013 PM PST FRI JAN 22 2016
THE NATIONAL WEATHER SERVICE IN EUREKA CALIFORNIA HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10
NM...
* UNTIL 1045 PM PST
* AT 1013 PM PST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING WATERSPOUTS AND WINDS TO NEARLY 50 KNOTS...
LOCATED 7 NM SOUTH OF CAPE MENDOCINO...MOVING NORTH AT 35 KNOTS.
* LOCATIONS IMPACTED INCLUDE...
CAPE MENDOCINO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 4025 12453 4058 12450 4056 12436 4051 12439
4048 12439 4044 12441 4041 12439 4039 12437
4035 12436 4032 12435 4026 12436 4022 12431
TIME...MOT...LOC 0613Z 187DEG 33KT 4032 12441
$$
RPA1 follow-up statement
375
FZUS76 KEKA 230645
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1045 PM PST FRI JAN 22 2016
PZZ450-455-230655-
/O.EXP.KEKA.MA.W.0007.000000T0000Z-160123T0645Z/
1045 PM PST FRI JAN 22 2016
...THE SPECIAL MARINE WARNING EXPIRED AT 1045 PM PST...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM CAPE MENDOCINO TO PT. ARENA CA OUT 10 NM...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO LONGER
POSES A SIGNIFICANT THREAT TO BOATERS.
LAT...LON 4025 12453 4058 12450 4056 12436 4051 12439
4048 12439 4044 12441 4041 12439 4039 12437
4035 12436 4032 12435 4026 12436 4022 12431
TIME...MOT...LOC 0642Z 187DEG 33KT 4032 12441
$$
RPAWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Jan 22, 3:46 PM PST, 6 hours 27 minutes earlier.
Area forecast discussion, Jan 22, 3:46 PM PST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
346 PM PST FRI JAN 22 2016
.SYNOPSIS...RAIN WILL SPREAD INLAND LATE THIS AFTERNOON INTO THIS
EVENING AS ANOTHER LOW PRESSURE SYSTEM IMPACTS NORTHWEST
CALIFORNIA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ALONG
THE COAST AND SHOWERS WILL LINGER THROUGH SATURDAY.
&&
.DISCUSSION...A SURFACE LOW OFFSHORE HAS LIKELY REACHED ITS
DEEPEST POINT AND WILL FILL AS IT APPROACHES THE COAST THIS
EVENING. WINDS ARE INCREASING AGAIN OVER THE AREA IN RESPONSE TO
THIS LOW. EXPECT WINDS TO APPROACH WIND ADVISORY CRITERIA THIS
EVENING...BUT HIGH UNCERTAINTY REMAINS DUE TO THE FACT THAT THE
PRESSURE GRADIENT CHANGE MAY LEVEL OFF. THE EVENING SHIFT WILL
MONITOR WINDS FOR A POSSIBLE SHORT FUSE ADVISORY.
WIDESPREAD RAINFALL OF 1 TO 2 INCHES ARE LIKELY ACROSS THE AREA
WITH THIS SYSTEM WITH LOCALLY HIGHER AMOUNTS. RAIN AMOUNTS WILL
BE THE LOWEST IN THE RAIN SHADOW AREAS AROUND HUMBOLDT BAY AND
HIGHEST IN THE KING RANGE OF SW HUMBOLDT COUNTY ALONG WITH OTHER
S-W FACING INLAND RIDGES. AREA RIVERS ARE FORECAST TO REMAIN BELOW
MONITOR STAGE. SNOW LEVELS ARE FORECAST TO DROP TO AROUND 4500 FT
TONIGHT. SNOW TOTALS OF 4 TO 8 INCHES ARE POSSIBLE TONIGHT AND
SATURDAY ABOVE 4500 FT WITH LOCALLY HIGHER AMOUNTS.
PRECIPITATION IS PROGGED TO DECREASE LATE SATURDAY AND ON SUNDAY
AS A RIDGE DEVELOPS ALONG THE PACIFIC COAST. HOWEVER...A FEW WEAK
SYSTEMS WILL DIVE SE TOWARD THE N REDWOOD COAST BEFORE
DISSIPATING. A LITTLE BIT OF LIGHT RAIN IS POSSIBLE ACROSS MAINLY
DEL NORTE COUNTY ON SUNDAY...WITH A REPEAT ON TUESDAY. THE NEXT
SIGNIFICANT RAINS ARE EXPECTED ON THURSDAY INTO FRIDAY. THE BULK
OF THIS RAIN APPEARS TO BE FOCUSED N OF CAPE MENDOCINO...BUT THE
TIMING AND AREAL EXTENT ARE UNCERTAIN THIS FAR OUT.
TEMPERATURES ARE EXPECTED TO REMAIN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD. SNOW LEVELS ARE FORECAST TO DROP AGAIN LATE
FRI AND EARLY SAT. /SEC
&&
.AVIATION...VFR CONDITIONS AND LIGHT TO MODERATE WINDS WILL
CONTINUE AT KCEC AND KACV THROUGH THIS AFTERNOON. MVFR TO VFR
CONDITIONS WILL CONTINUE AT KUKI THIS AFTERNOON. THE LOWER
CONDITIONS AT KUKI ARE DUE TO REDUCED CEILINGS. SHOWERS WILL MOVE
ACROSS THE AREA THIS EVENING AND OVERNIGHT AS A COLD FRONT
APPROACHES AND MOVES THROUGH THE REGION. THE SHOWERS WILL REDUCE
CEILINGS AND VISIBILITIES TO MVFR AND TEMPORARY IFR CONDITIONS AT
KCEC, KACV AND KUKI THIS EVENING AND OVERNIGHT. THE WINDS WILL
BECOME MODERATE AND GUSTY LATE THIS AFTERNOON AND TONIGHT AS THE
COLD FRONT MOVES THROUGH THE AREA.
&&
.MARINE...A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT AND
SATURDAY. THE WINDS AND SEAS WILL INCREASE TONIGHT AND SATURDAY AS
THE FRONT APPROACHES AND MOVES THROUGH THE AREA. ELEVATED WINDS
AND SEAS WILL PERSIST THROUGH SATURDAY. THE HIGHEST WINDS AND SEAS
WILL BE ACROSS THE OUTER WATERS. A HIGH PRESSURE RIDGE WILL BUILD
ACROSS THE AREA SUNDAY AND WINDS WILL DIMINISH. LIGHT TO MODERATE
WINDS WILL PREVAIL ACROSS THE WATERS NEXT WEEK. A WESTERLY SWELL
WILL PROPAGATE ACROSS THE WATERS EARLY NEXT WEEK RESULTING IN
BUILDING SEAS MONDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORIES
WILL CONTINUE IN EFFECT ACROSS THE NEAR SHORE WATERS THROUGH
SATURDAY EVENING DUE TO ELEVATED WINDS AND/OR SEAS. GALE WARNINGS
WILL BE IN EFFECT ACROSS THE OUTER WATERS THIS AFTERNOON THROUGH
SATURDAY MORNING DUE TO INCREASING WINDS. SMALL CRAFT ADVISORIES
ARE LIKELY ACROSS THE OUTER WATERS SATURDAY AFTERNOON AND SATURDAY
NIGHT DUE TO ELEVATED SEAS.
.COASTAL/SURF ZONE...ASTRONOMICAL HIGH TIDES WILL BE ON THE WAY
BACK DOWN SATURDAY. HOWEVER...TIDAL ANOMALIES ARE EXPECTED TO
INCREASE ONCE AGAIN TONIGHT AND EARLY SATURDAY WITH WEST SWELL
AND SUSTAINED SOUTHERLY WINDS. THUS ANOTHER COASTAL FLOOD ADVISORY
MAY BE NEEDED FOR COASTAL AREAS AROUND THE MORNING HIGH TIDE.
MINOR FLOODING IN KING SALMON...THE ARCATA BOTTOMS AND OTHER LOW
LYING AREAS WILL BE POSSIBLE. ASTRONOMICAL HIGH TIDES WILL
CONTINUE TO TREND DOWNWARD OVER THE WEEKEND.
NORTH SPIT MORNING HIGH TIDE PREDICTIONS:
SATURDAY: 7.91 FT AT 10:43 AM
SUNDAY: 7.72 FT AT 11:27 AM
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 9 PM SAT FOR PZZ450-455.
GALE WARNING UNTIL 3 AM SAT FOR PZZ470.
GALE WARNING UNTIL 9 AM SAT FOR PZZ475.
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 22, 4:52 PM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 452 PM PST FRI JAN 22 2016 CAZ001-240100- REDWOOD COAST- 452 PM PST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-240100- NORTH COAST INTERIOR- 452 PM PST FRI JAN 22 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 AM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-240100- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 452 PM PST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-240100- MENDOCINO COAST- 452 PM PST FRI JAN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 4:50 PM PST | Wind Advisory | EKA | 8 hr | |
| Jan 22, 10:32 PM PST | Special Weather Statement | EKA | Humboldt | 28 min |
| Jan 22, 10:58 PM PST | Special Weather Statement | EKA | Humboldt | 47 min |
| Jan 22, 11:35 PM PST | Special Weather Statement | EKA | 25 min | |
| Jan 23, 2:54 AM PST | Small Craft Advisory | EKA | 30 hr | |
| Jan 23, 4:34 AM PST | Coastal Flood Advisory | EKA | 8 hr | |
| Jan 23, 8:45 AM PST | Hazardous Seas Warning | EKA | 6 hr | |
| Jan 23, 2:53 PM PST | Small Craft Advisory | EKA | 18 hr |
Nearby
Special Marine Warnings in California, 2016Every special marine warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.